Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jun 13, 2021, 5:05 AM EDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 5:05 AM EDT (09:05 UTC)
- Expired
- Jun 13, 2021, 5:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Cleveland radar (KCLE), 22 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
989
WHUS51 KCLE 130905
SMWCLE
LEZ144>146-164>166-130945-
/O.NEW.KCLE.MA.W.0005.210613T0905Z-210613T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
505 AM EDT Sun Jun 13 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore waters from The Islands OH to Willowick OH...
Open waters from The Islands OH to Willowick OH...
* Until 545 AM EDT.
* At 505 AM EDT, strong thunderstorms were located along a line
extending from 7 nm north of Lorain Harbor to 11 nm north of
Vermilion to near Western Vermilion, moving southeast at 25 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Western Vermilion, Avon Point, Lorain Harbor, Vermilion and
Cleveland.
LAT...LON 4147 8170 4147 8202 4143 8219 4139 8239
4150 8248 4163 8231 4168 8195
TIME...MOT...LOC 0905Z 313DEG 23KT 4159 8216 4159 8225 4152 8235
HAIL...0.00IN
WIND...40KTS
$$1 follow-up statement
490
FZUS71 KCLE 130948
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
548 AM EDT Sun Jun 13 2021
LEZ144>146-164>166-130957-
/O.EXP.KCLE.MA.W.0005.000000T0000Z-210613T0945Z/
548 AM EDT Sun Jun 13 2021
...THE SPECIAL MARINE WARNING EXPIRED AT 545 AM EDT...
The affected areas were...
Nearshore waters from The Islands OH to Willowick OH...
Open waters from The Islands OH to Willowick OH...
The thunderstorms have weakened as they moved onshore and no longer
pose a significant threat to boaters.
LAT...LON 4147 8170 4147 8202 4143 8219 4139 8239
4150 8248 4163 8231 4168 8195
TIME...MOT...LOC 0947Z 313DEG 23KT 4142 8192 4142 8201 4135 8211
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 13, 3:51 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 13, 3:51 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 351 AM EDT Sun Jun 13 2021 .SYNOPSIS... A weak cold front will cross the region through this afternoon. High pressure will briefly build across the region tonight. Another cold front will cross the area by Monday evening with a secondary surge of cooler air expected on Tuesday. High pressure will then build overhead into Thursday. && .NEAR TERM /THROUGH MONDAY/... Weak cold front located from Indiana northeastward into eastern Michigan will continue to move southeast through sunrise. Upper levels indicate a 7H trough and maybe a little lift assistance from a 30 knot jet at 5H. This combination has likely been enough to keep convection going as it crosses the lake. Ended up adding POP's to NW PA to handle the scattered convection early this morning. Cold front will slowly drift southeastward through the day with convection expected to develop along and ahead of it. Fortunately it looks like the best instability is nudged south and east of the region through the afternoon with the front. So that would leave the best chances of isolated/scattered thunderstorms south of a line from Marion to Meadville. We will need to monitor for the boundary to slow a little bit this afternoon which would shift the thunderstorms slightly further to the north. Fortunately the overall trend should be to get all convection out of the CWA by early evening. It will be slightly cooler and drier across the region in the wake of the weak cold front. Highs will range from the lower 70's along the immediate lakeshore across NE OH into NW PA to the mid 80's inland. Dry tonight with less humidity. It looks to be partly cloudy with lows ranging from the mid 50's to lower 60's. Additional jet energy will move through the upper level trough that will be over the region on Monday. This should bring a round of isolated to scattered thunderstorms to the region as another cold front crosses the area. It will be less humid and cooler on MOnday. Highs will range from the upper 60's across inland NW PA to the lower 80's. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Large amplification of the upper level ridge from the Central Plains north to central Canada will begin to break down during this forecast period. A deep digging trough over the eastern third of the United States will dominate the region before shifting off the East Coast by Wedneday night. A shortwave trough will rotate around the base of the upper level trough Monday night forcing surface low pressure to move east across southern Quebec. A trailing cold front and associated cold front will move south of the area Monday night as well. A lingering threat for showers and thunderstorms are possible over the eastern third of the forecast area Monday night with the cold front. Otherwise, dry over the rest of the area. High pressure will build south into the region through the rest of the period and is expected to be over Indiana by Wednesday night. This feature will bring a return back to fair weather to the region. Cold air advection will take place behind the cold front and a gradual cooling trend is expected during this time period. Lows will cool down toward the 40s in the east and around 50 west by Wednesday night. Highs will be in the lower to middle 70s in this cool air pattern. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Deep digging upper level trough will begin to shift east off the eastern seaboard Thursday. A once high amplitude ridge will break down over the Central Plains and shift east to the central Great Lakes region. Surface high pressure over the local area will move east of the area Friday allowing a warm front to move east across the area Friday morning. Warm air advection will return to the region Friday and boost temperatures back to the middle and upper 70s east and lower to middle 80s west Friday. Low pressure will begin to move northeast through Kansas and aid in some moisture advection from the Gulf of Mexico into the local area in advance of a cold front. The cold front is progged to move south across the local area Saturday. Weak cold air advection will follow the cold front. As a result of the cold front and associated moisture, increasing chances for showers and thunderstorms will take place Friday into Saturday. Saturday will see similar temperatures to Friday due to timing of the cold front. && .AVIATION /06Z Sunday THROUGH Thursday/... VFR conditions should occur at most locations through early afternoon. Thunderstorms will begin to develop along a weakening cold front as it sags southward through the day. Best chance for thunderstorms will be near and south of a line from Marion to Meadville. So there may be a couple hours of MVFR, maybe brief IFR, conditions at KCAK and KYNG. All locations dry by 22Z. Winds light through sunrise becoming northwest to north in the wake of the front. Speeds look to be 12 knots or less. Outlook...Non-VFR possible Monday afternoon/evening in showers/thunderstorms. && .MARINE... Persistent northwest flow will continue today and tonight and then become somewhat light and variable Monday behind a wave of low pressure and cold front expected to move through the area Monday. High pressure will build gradually south toward the area and become centered just south of the lake by Thursday. Northerly flow could push winds up enough to support small craft advisory conditions Monday night with even stronger winds Tuesday. So, will likely need a small craft during that time period into Tuesday night. Winds diminish over the lake by Wednesday morning and persist out of the north at 5 to 10 knots until Wednesday night. A shift to a southwest direction at 5 to 10 knots is expected by Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...MM MARINE...Lombardy
Hazardous weather outlook, Jun 13, 3:52 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 352 AM EDT Sun Jun 13 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-140800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 352 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:56 AM EDT | Special Weather Statement | CLE | Medina | 49 min |
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.